Alert archive / Montana / Red Flag Warnings in 2021

Red Flag Warning 5, NWS Glasgow, MT

April 7, 2021Phillips County, Valley County, Montana

NWS Glasgow, MT issued this red flag warning at Apr 7, 2021, 9:10 AM MDT for Phillips County, Valley County, Montana. It took effect at Apr 7, 2021, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2021, 9:10 AM MDT (15:10 UTC)
In effect from
Apr 7, 2021, 12:00 PM MDT
Expired
Apr 7, 2021, 7:00 PM MDT
In force
7 hr
Issued by
NWS Glasgow, MT

Counties Phillips County, MT, Valley County, MT

The radar

The Glasgow radar (KGGW), 51 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 3.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2021-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2021-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1845 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

296 
WWUS85 KGGW 071510
RFWGGW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Glasgow MT
910 AM MDT Wed Apr 7 2021

MTZ134-080100-
/O.NEW.KGGW.FW.W.0005.210407T1800Z-210408T0100Z/
Northern Valley and Northern Phillips Counties-
910 AM MDT Wed Apr 7 2021

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE
134...

The National Weather Service in Glasgow has issued a Red Flag
Warning for Strong Winds and Low Humidities, which is in effect 
from noon today to 7 PM MDT this evening.

* AFFECTED AREA...Fire Weather Zone 134.

* WINDS...South 10 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* TEMPERATURES...Around 70.

* IMPACTS...Any fires that start will spread rapidly to the north.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

http://www.weather.gov/glasgow
2 follow-up statements
372 
WWUS85 KGGW 071936
RFWGGW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Glasgow MT
136 PM MDT Wed Apr 7 2021

...Warm and Dry Conditions Continue...

.A cold front will move southeast through the area Thursday. Ahead
of it, warm and dry conditions will continue to give parts of the
area critical fire conditions. On Thursday, warm and dry
conditions will develop with NW winds arriving during the 
afternoon. Humidities should rapidly recover behind the front.

MTZ134-080100-
/O.CON.KGGW.FW.W.0005.000000T0000Z-210408T0100Z/
Northern Valley and Northern Phillips Counties-
136 PM MDT Wed Apr 7 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 134...

* AFFECTED AREA...Fire Weather Zone 134.

* WINDS...Southwest 10 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Any fires that start will spread rapidly to the
  northeast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

MTZ122-080745-
/O.NEW.KGGW.FW.A.0005.210408T2000Z-210409T0100Z/
Dawson/McCone/Prairie/Richland/Wibaux Counties-
136 PM MDT Wed Apr 7 2021

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE 
WEATHER ZONE 122...

The National Weather Service in Glasgow has issued a Fire Weather
Watch for strong winds and low humidities, which is in effect 
from Thursday afternoon through Thursday evening.

* AFFECTED AREA...Fire Weather Zone 122.

* WINDS...Northwest 15 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 16 percent.

* IMPACTS...Any fires that start will spread rapidly to the southeast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in these
areas of this Fire Weather Watch.

&&

$$

http://www.weather.gov/glasgow
226 
WWUS85 KGGW 080054
RFWGGW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Glasgow MT
654 PM MDT Wed Apr 7 2021

...Warm and Dry Conditions Continue...

.A cold front will move southeast through the area Thursday.
Ahead of it, warm and dry conditions will continue to give parts
of the area critical fire conditions. On Thursday, warm and dry
conditions will develop with NW winds arriving during the
afternoon. Humidities should rapidly recover behind the front.

MTZ134-080200-
/O.EXP.KGGW.FW.W.0005.000000T0000Z-210408T0100Z/
Northern Valley and Northern Phillips Counties-
654 PM MDT Wed Apr 7 2021

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR FIRE
WEATHER ZONE 134...

The Red Flag Warning has been allowed to expire. Relative 
humidity is beginning to recover along with decreasing wind 
speeds. With dry conditions and occasional gusty winds, fire 
weather concerns remain elevated until the cold front passes 
through the area.

$$

MTZ122-081300-
/O.CON.KGGW.FW.A.0005.210408T2000Z-210409T0100Z/
Dawson/McCone/Prairie/Richland/Wibaux Counties-
654 PM MDT Wed Apr 7 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR 
FIRE WEATHER ZONE 122...

* AFFECTED AREA...Fire Weather Zone 122.

* WINDS...Northwest 15 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 16 percent.

* IMPACTS...Any fires that start will spread rapidly to the 
  southeast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in these
areas of this Fire Weather Watch.

&&

$$

http://www.weather.gov/glasgow

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Apr 6, 1:32 PM MDT, 19 hours 38 minutes earlier.

Area forecast discussion, Apr 6, 1:32 PM MDT, 19 hours 38 minutes before
Area Forecast Discussion
National Weather Service Glasgow MT
132 PM MDT Tue Apr 6 2021

.DISCUSSION...
Main weather maker for the region today is an upper low that is
moving east through the central Rockies. This has generated plenty
of thunderstorms over the central Plains that will help give the
upper Mississippi Valley plenty of rainfall over the 24 hours.
Unfortunately, NE MT will remain dry.

A small upper ridge in the wake of the low will bring warmer than
normal conditions with highs Wednesday well into the 60s to around
70 - about 15 degrees above normal!

But this will be short-lived as a cold front will drop into the
area Thursday as another trough moves in. Another trough is
expected to bring another cold front in Saturday with temperatures
dropping again. There is a small possibility for a cold rain or snow
shower, but nothing more.

Winds will be kicked up with the fronts and cold air rushes in on
Sunday. Look for Lake Wind Advisories to possibly be issued. The
strongest wind looks to occur Sunday, making it feel more like
February or March rather then April.

It looks like the trough cuts off as it moves into the western
Great Lakes next week with cold air continuing to flow into the
region while precip chances will be better well to our east. TFJ

&&

.AVIATION...
FLIGHT CONDITIONS: VFR.

WINDS: Light and variable today and tonight.

SYNOPSIS: Surface low pressure will be developing over Alberta
with light winds increasing from the SW Wednesday afternoon at
speeds 15 kts or less. TFJ

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

weather.gov/glasgow

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 1:36 PM MDTFire Weather WatchGGWDawson, McCone, Prairie, Richland, Wibaux13 hr
Apr 7, 2:32 PM MDTLake Wind AdvisoryGGWGarfield, McCone, Petroleum, Phillips, Valley39 hr

Nearby

Red Flag Warnings in Montana, 2021Every red flag warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.